Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 18
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Dolgopyat, Dmitry and Nándori, Péter 2016. Nonequilibrium Density Profiles in Lorentz Tubes with Thermostated Boundaries. Communications on Pure and Applied Mathematics, Vol. 69, Issue. 4, p. 649.

    Thomine, Damien 2016. Local time and first return time for periodic semi-flows. Israel Journal of Mathematics,

    De Simoi, Jacopo and Tóth, Imre Péter 2014. An Expansion Estimate for Dispersing Planar Billiards with Corner Points. Annales Henri Poincaré, Vol. 15, Issue. 6, p. 1223.

    Dettmann, Carl P. 2014. Diffusion in the Lorentz Gas. Communications in Theoretical Physics, Vol. 62, Issue. 4, p. 521.

    Pène, Françoise 2014. Self-intersections of trajectories of the Lorentz process. Discrete and Continuous Dynamical Systems, Vol. 34, Issue. 11, p. 4781.

    Hervé, Loïc and Pène, Françoise 2013. On the Recurrence Set of Planar Markov Random Walks. Journal of Theoretical Probability, Vol. 26, Issue. 1, p. 169.

    WANG, QIUDONG and YOUNG, LAI-SANG 2013. Dynamical profile of a class of rank-one attractors. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 04, p. 1221.

    Young, Lai-Sang 2013. Understanding Chaotic Dynamical Systems. Communications on Pure and Applied Mathematics, Vol. 66, Issue. 9, p. 1439.

    Nándori, Péter and Szász, Domokos 2012. Lorentz process with shrinking holes in a wall. Chaos: An Interdisciplinary Journal of Nonlinear Science, Vol. 22, Issue. 2, p. 026115.

    Leskelä, Lasse and Stenlund, Mikko 2011. A local limit theorem for a transient chaotic walk in a frozen environment. Stochastic Processes and their Applications, Vol. 121, Issue. 12, p. 2818.

    Hongqiang, Xia 2010. Local central limit theorem and Berry-Esseen theorem for some nonuniformly hyperbolic diffeomorphisms. Acta Mathematica Scientia, Vol. 30, Issue. 3, p. 701.

    Paulin, Daniel and Szász, Domokos 2010. Locally Perturbed Random Walks with Unbounded Jumps. Journal of Statistical Physics, Vol. 141, Issue. 6, p. 1116.

    Pène, Françoise and Saussol, Benoît 2010. Back to Balls in Billiards. Communications in Mathematical Physics, Vol. 293, Issue. 3, p. 837.

    Sinai, Y. G. 2010. Chaos Theory Yesterday, Today and Tomorrow. Journal of Statistical Physics, Vol. 138, Issue. 1-3, p. 2.

    Xia, Hong Qiang 2009. Multidimensional local central limit theorem of some non-uniformly hyperbolic systems. Acta Mathematica Sinica, English Series, Vol. 25, Issue. 4, p. 565.

    Zweimüller, Roland 2009. Measure preserving transformations similar to Markov shifts. Israel Journal of Mathematics, Vol. 173, Issue. 1, p. 421.

    REY-BELLET, LUC and YOUNG, LAI-SANG 2008. Large deviations in non-uniformly hyperbolic dynamical systems. Ergodic Theory and Dynamical Systems, Vol. 28, Issue. 02,

    Szász, Domokos and Varjú, Tamás 2007. Limit Laws and Recurrence for the Planar Lorentz Process with Infinite Horizon. Journal of Statistical Physics, Vol. 129, Issue. 1, p. 59.

  • Ergodic Theory and Dynamical Systems, Volume 24, Issue 1
  • February 2004, pp. 257-278

Local limit theorem for the Lorentz process and its recurrence in the plane

  • DOI:
  • Published online: 01 February 2004

For Young systems, i.e. for hyperbolic systems without/with singularities satisfying Young's axioms (Lai-Sang Young, Ann. Math.147 (1998), 585–650), which imply exponential decay of correlations and the central limit theorem (CLT), a local CLT is proven. In fact, a unified version of the local CLT is found, covering, among others, the absolutely continuous and arithmetic cases. For planar Lorentz process with a finite horizon, this result implies (a) a local CLT and (b) recurrence. For the latter case (d = 2, finite horizon), combining the global CLT with abstract ergodic theoretic ideas, K. Schmidt (C. R. Acad. Sci. Paris Ser. 1 Math. 372(9) (1998), 837–842) and J.-P. Conze (Ergod. Th. & Dynam. Sys.19(5) (1999), 1233–1245) could already establish recurrence.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *